Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 28, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Dec 14, 2022, 11:36 AM CST for 7 counties in Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2022, 11:36 AM CST (17:36 UTC)
- Expired
- Dec 14, 2022, 3:44 PM CST
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 131 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WWUS73 KICT 141736 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1136 AM CST Wed Dec 14 2022 KSZ032-033-047>051-150100- /O.NEW.KICT.WI.Y.0028.221214T1736Z-221215T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and McPherson 1136 AM CST Wed Dec 14 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Russell, Lincoln, Barton, Ellsworth, Saline, Rice and McPherson Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Loose outdoor items will be blown around. Difficult driving conditions are expected, especially along north and south oriented roads. High profile vehicles will also be affected. Caution on roadways is advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
1 follow-up statement
480 WWUS73 KICT 142144 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 344 PM CST Wed Dec 14 2022 KSZ032-033-047>051-142245- /O.CAN.KICT.WI.Y.0028.000000T0000Z-221215T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, and McPherson 344 PM CST Wed Dec 14 2022 ...WIND ADVISORY IS CANCELLED... Winds have decreased below advisory criteria this afternoon. Therefore, the advisory has been canceled. Wind gusts up to 35 mph are still possible through the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Dec 14, 11:28 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 14, 11:28 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1128 AM CST Wed Dec 14 2022 .SHORT TERM...(Today through Friday night) Issued at 356 AM CST Wed Dec 14 2022 Key Points: * Near-normal to below normal temperatures through the weekend * Much colder for mid to late next week * Confidence remains low for any snowfall next week As of 4 AM Wednesday morning, the impressive midlevel low continues to rotate across portions of northeast NE. An attendant 994 mb low was located just west of Omaha, NE. Our relatively close proximity to the surface low has sustained a modest pressure gradient across the area. At this hour, Salina and Russell continue to gust between 25-35 MPH. Temperatures have dipped into the mid to upper 20s across the region. Coupling the two together was yielding wind chill values from 10-20 degrees. The modest surface pressure gradient will remain in place through the afternoon with wind gusts remaining between 25-35 MPH for most locations. Boundary layer mixing heights are forecast to approach 800 mb this afternoon, which translates to surface temperatures in the upper 30s to lower 40s areawide. Partly cloudy skies are expected by afternoon as diurnal cumulus develop across much of the area. Transitioning into the overnight hours, low temperatures are forecast to reach the 20s once again. The low level wind profile will strengthen throughout the night. Forecast soundings suggest the boundary layer will remain predominately coupled through the night and will support northwest wind gusts up to 40 MPH, possibly stronger, with the strongest across central KS. Combing the stronger winds with temperatures in the 20s yields wind chill readings in the 0s and 10s. A carbon copy, temperature wise, is anticipated for Thursday and Friday afternoons with highs in the 30s to near 40. Northwest winds will continue gusting up to 40-45 MPH with the strongest gusts across central KS. .LONG TERM...(Saturday through Tuesday) Issued at 356 AM CST Wed Dec 14 2022 Transitioning into the extended period, the persistent midlevel trough/low across the upper Midwest will slowly advance eastward into the weekend as ridging overspreads the high Plains. This will allow surface ridging to spill into the Plains, decreasing wind speeds by Saturday. Temperatures will rebound a bit with highs returning to the 40s for most locales. A low amplitude midlevel shortwave is progged to eject from the southwest US Sunday into Monday. This could result in a chance for light rain and/or snow. Beyond that, all eyes will be on another strong midlevel trough towards the middle/end of next week that will send temperatures tumbling and increase the potential for accumulating snowfall. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1124 AM CST Wed Dec 14 2022 VFR conditions are expected for this TAF period. There will be some VFR cigs Central Kansas today, mainly at KRSL, KGBD and KSLN but these cigs will clear by 23Z. Conditions will be rather windy with the highest winds expected at KRSL, KGBD and KSLN. These windy conditions will diminish a little after 00Z tonight but will likely pick back up during the day tomorrow. This will create some low level turbulence for all terminals through this TAF period during launch and recovery operations. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 39 25 38 21 / 0 0 0 0 Hutchinson 38 24 36 20 / 0 0 0 0 Newton 38 24 36 20 / 0 0 0 0 ElDorado 39 24 37 20 / 0 0 0 0 Winfield-KWLD 41 25 40 22 / 0 0 0 0 Russell 37 21 34 17 / 0 10 0 0 Great Bend 37 22 34 17 / 0 0 0 0 Salina 39 24 36 19 / 0 0 0 0 McPherson 38 23 36 18 / 0 0 0 0 Coffeyville 44 26 41 24 / 0 0 0 0 Chanute 42 25 39 22 / 0 0 0 0 Iola 41 25 37 22 / 0 0 0 0 Parsons-KPPF 43 25 40 21 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...BMB LONG TERM...BMB AVIATION...Metzger
Hazardous weather outlook, Dec 14, 5:57 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 557 AM CST Wed Dec 14 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151200- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 557 AM CST Wed Dec 14 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind chills near zero are possible across central Kansas during the early morning hours of Friday, Monday, and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.